MAUDE Adverse Event Report: ENCORE MEDICAL L.P. DRILL GUIDE; DRILL GUIDE, TWO PIECE, RSP

ENCORE MEDICAL L.P. DRILL GUIDE; DRILL GUIDE, TWO PIECE, RSP
Catalog Number 804-03-048
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Instrument failure - during a revision surgery of a stryker total shoulder to a djo reverse shoulder the set screw for the 4-in-1 drill guide sheered off in the glenoid baseplate implant.Due to this happening, the glenoid retaining screw could not be utilized.It was determined that the lack of typical exposure was the cause of this incident.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this instrument failure was reported as lack of typical exposure.The possible time in service of the main contributor of this complaint is 10 years and 4 months from manufactured date.The healthcare professional indicated this event occurred during surgery, near the patient.No risk or adverse event was reported by the surgeon.The surgery was completed as intended, with no delay.The instrument was inspected prior to use and was deemed acceptable for use based on its appearance.The agent was present during surgery and was able to source a suitable replacement device.The device was returned to manufacturer and evaluated by registered medical assistant (rma) at djo surgical.A review of the instrument's device history records (dhr) revealed the instrument, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the production of the instruments that are related to the reported issue.Complaint database review shows twenty-six prior complaints filed against the instruments item number that reports a similar failure.Those are 26 - broke/cracked/damaged.No prior complaints report past instances of these instruments being affected by this failure.Review also shows no prior complaints against the instruments lot number.The root cause of this complaint is likely attributable to damage incurred from prolonged use and through misuse or rough handling which surgical instruments are subjected to.This is not an event associated with a product failure, malfunction, or issue.There are no indications that this instrument has a systemic design or material deficiency.Therefore, no containment of inventory is required.Event is associated with instrument usage, not a design or manufacturing issue.Rma examination: the reported instrument was returned to djo and after further examination, the set screw for the drill guide, two piece, rsp is gouged and the tip has sheared off.The rest of the drill guide was not returned for examination.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
DRILL GUIDE
Common Device Name
DRILL GUIDE, TWO PIECE, RSP
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
Manufacturer Contact
kiersten soderman
9800 metric blvd.
austin, TX 78758-5445
MDR Report Key11882809
Report Number1644408-2021-00419
Device Sequence Number19624546
Product Code FZX
UDI-Device Identifier00888912148177
UDI-Public(01)00888912148177
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
E529269
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number804-03-048
Device Lot Number39345L05
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2021
Supplement Date Received by Manufacturer11/23/2021
Initial Report FDA Received Date05/26/2021
Supplement Report FDA Received Date12/20/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age81 YR
Patient SexFemale
Patient Weight54 KG